| Catalog Number |
5MAXACE064-A |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
03/28/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was fractured under the strain relief approximately 1.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was fractured underneath the strain relief.This type of damage typically occurs due to improper handling during removal from the packaging.If the ace 64 is manipulated forcefully during removal from the packaging hoop, damage such as this may occur.Ace 64 devices are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked upon removal from the packaging.The kinked ace 64 was found prior to use and was not used for the procedure.The procedure was completed using a new ace 64.